MAUDE Adverse Event Report: NUVASIVE, INCORPORATED GSB GLOBAL SPINAL BALANCE SYSTEM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

NUVASIVE, INCORPORATED GSB GLOBAL SPINAL BALANCE SYSTEM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Model Number 11104055
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Hematoma (1884)
Date of Event 11/10/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No product was received as no device fault was alleged and the involved devices remain in situ.While radiographs were provided they could not confirm the hematoma.No root cause could be determined though inadvertent instrument or implant contact may be a cause or contributor.No additional investigation could be completed.Label review ".Potential adverse events and complications: as with any major surgical procedures, there are risks involved in orthopedic surgery.Infrequent operative and postoperative complications that may result in the need for additional surgeries: damage to blood vessels." ".The implantation of spinal systems should be performed only by experienced spinal surgeons with specific training in the use of this spinal system because this is a technically demanding procedure presenting a risk of serious injury to the patient." ".Intra-operative warnings: ntra-operative warnings: the physician should take precautions against putting undue stress on the spinal area with instruments.Any surgical technique should be carefully followed.It is important that the surgeon exercise extreme caution when working in close proximity to vital organs, nerves, or vessels, and that the force applied to the instrumentation is not excessive, to prevent potential injury to the patient." devices remains in-situ.
 
Event or Problem Description
On (b)(6) 2021 a patient underwent a posterior fixation procedure from t10 to s2ai.The surgery was completed without issue but the following day the patient had pain in his right knee and could not kneel on his right leg.A hematoma was found around l3-l5 and a revision occurred to address it.The root cause of the hematoma is reported to be unknown.The patient status has been improving but he is still experiencing trouble moving his right knee.

Brand Name
GSB GLOBAL SPINAL BALANCE SYSTEM
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
NUVASIVE, INCORPORATED
7475 lusk boulevard
san diego CA 92121
Manufacturer (Section G)
NUVASIVE, INCORPORATED
7475 lusk boulevard
san diego CA 92121
Manufacturer Contact
geoff gannon
7475 lusk boulevard
san diego, CA 92121
MDR Report Key12838370
Report Number2031966-2021-00162
Device Sequence Number4561104
Product Code NKB
UDI-Device Identifier00887517596246
UDI-Public887517596246
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K132014
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/18/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number11104055
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/11/2021
Initial Report FDA Received Date11/18/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age66 YR
Patient SexMale
Patient Weight66 KG